Mom and boys
By Mom and boys Latest Reply 2009-06-21 18:38:33 -0500
Started 2009-05-13 09:37:22 -0500


I have been sick recently with a sinus infection. The Dr. put me on antibiotics and now my numbers are a roller coaster. Sunday I dropped 150 points in about 2 hr. Yes – 51 was the low about the same time guest started to arrive for a party! Now my numbers are just hanging around 150. I am eating correctly but have not felt like exercising in well over a week.

So is it the illness, antibiotics, the lack of exercise or all of the above that’s messing me up?

16 replies

tabby9146 2009-06-07 18:20:21 -0500 Report

I have a bad sinus infection right now that started making me feel bad this morning, before daylight. I checked my BS at 4 a.m. and it was 80 so I ate a little something. It has been a little lower than usual, but so far I am fine. So I am going to call in the morning and hope that they can take me tomorrow or tues. My allergy doc's office usually takes me within one day after a call cause i have chronic sinuistus but i am sick now, cause I sometimes forgot to take my 'preventive' meds. I take one kind in morning and one at night and a nasal spray. So now I am wondering if I should have that steroid shot he wanted to give me last time. I don't know what to decide.

Mom and boys
Mom and boys 2009-06-08 08:39:41 -0500 Report

would a the shot send your sugars into a frenzie? I am doing much better now that the incection has cleared and I am back on prentitave meds.

Good luck getting in to see the Doc. and hang in there!


tabby9146 2009-06-21 18:38:33 -0500 Report

Well I was put on that Z pack too and did great! I was very nervous. My sugars ran lower slightly lower than normal at first, and then completely what I am used to the rest of the time. But then again, I control it right now with diet and exercise and I have not had diabetes for many years, so I guess I can expect BS to get too high later on in the future with these things. I refuse to have that sinus surgery. I was told almost 9 years ago that I needed it. I know it would help a lot. I am considering someday having that new 'laser' surgery, where they take a laser to your tonsils and just kind of bring them down in size. They don't remove them. I saw this on The Doctors one day and it really helped that woman.

DJ 2009-06-03 09:20:55 -0500 Report

On may 8th I had oral surgery and a day and a half later I came down with a sinus infection that progressed into broncial pneumonia with-in a week.I was put on the "Z pak"(Azithromicion)Sp., whew is that stuff nasty on the stomach…anyway, I was also on Tussinex,Clarinex,and Nasanex…alot of X's and Z's..Here is the kicker and I totally do not understand this one…My BS numbers were better than they have been in a while…and very consistant!!I totally expected they would be all over the place and high most of the time. I did force myself to eat,(yeah, I'm one of those Diabetics who doesn't like to eat..seriously, I have to force myself to eat most meals)…anyway I digress..I did eat and I ate healthy and often and checked my BS's at least 4 times a day…and even when I am normally 185 to a bit over 200 at bedtime,I was 149..HUH,what the heck?? I just sat there and couldn't wrap my head around that #!!
I have always been told that illness and antibotics would cause my BS numbers to elevate or jump all over the place…but never that it would make them better…do you think it was because I was making myself eat???
Ok, so now I have been over the month long bout with this problem, and my numbers are back to their normal all over the board ways of reacting,(95-100 as a fasting,180-210 after lunch,low 200's after dinner, and then I take my Lantus at 8:30pm and around 180 at bedtime at about 11:00pm most evenings).
Seriously if these antibotics weren't so upsetting to the stomach I think I would want to take them all the time…Ok, just joking there…but it is a puzzle.

lipsie 2009-05-14 08:40:00 -0500 Report

I am on some myself and the steriods so yeah my numbers are hoping. But I also think its everything. I was told once that when ill though your sugars will change around and to be aware of them. Hope you feel better soon. Love yasssss Sheila

Jlynn 2009-06-02 18:44:59 -0500 Report

hi, i know how you feel ..infections are a pain in the,well you know..and I feel that the roller coaster is due a little of all..stress, infections and little activity can provide a nice roller coaster high numbers usually keep infections around longer, it gets rough..I wish you well..and not to knock you down,but weight loss can be attributed to higher numbers just so you are aware, I lost 70 lbs in a few months before being diagnosed..and ate everything in sight..LOL..boy was I the envy of friends!!! until I was diagnosed
take care of you, Jeri

Mom and boys
Mom and boys 2009-05-14 06:42:46 -0500 Report

AGGGH … The roller coaster keeps inching forward. Last night (tired and crankie) I forgot to take my meds. My fasting was 179! I took my meds, took the kids to school and I think I am going to have to force myself to plung forward - Wii Fit and house cleaning schedule/routine is much better for you than lying on the sofa!

Dietbeeties 2009-05-14 07:15:24 -0500 Report

First, I love all you guys, you are great! Second, the wii fit is great exercise! I had never done yoga or strength training before I got one, and I would've never guessed what a work out yoga is! It looks like you are just standing there, but every muscle in your body is working (and trembling) to hold your position. I just hope your Mii isn't like mine, soon as I entered my weight, my Mii went from tall and thin, to short and round!!lol. Back to the original subject, my dr. has always told me that stress and infection will cause higher numbers, I haven't had to take antibiotics in years though, so I do not know what it might cause. Either way I hope you start feeling better!

Mom and boys
Mom and boys 2009-05-14 12:56:06 -0500 Report

I do love the wii fit…and well my mini me keeps asking "why I think I am not looseing weight" HA-HA!

Had another swing this morning dropped 100 point in the 2 hr after breakfast!

Dietbeeties 2009-06-08 08:15:10 -0500 Report

BOOO! I never should've replied to this one! LOL, now I have a sinus infection, double ear infection, and a big fat crazy anitbiotic to take for the next 7 days. geez

Ani 2009-06-18 16:51:36 -0500 Report

What I had was a gland infection. An oh the pain of oppening my mouth. Lets just say I lost some weight.

cakeybakes 2009-05-13 17:14:32 -0500 Report

When I had a stomach virus a few weeks ago my numbers were really wierd. My doc told me it was due to the infection. It sure is a great season for sinus stuff, huh? Good luck!

Mom and boys
Mom and boys 2009-05-13 13:21:49 -0500 Report

I do have a Neli pot and I haven't uesed it because eventhough it is a sinus infection my sinuses have not been bothering me. It is my eyes! They go blurry, hurt and tired. I just noticed that I do have 1 more pill to take … I just hate this tired crankie feeling!

Judimar 2009-05-13 13:00:35 -0500 Report

I'm not a dr or a medical professional but it is probably all of the above causing the fluctuations. I know when I am stressed or not feeling well I tend to get higher readings then normal.

Ani 2009-05-13 11:11:21 -0500 Report

Actually I too have an infecion in my ear. they also put me on Antibiotics and I know what you mean. This sickness hass me so worn out I dont feel like doing anything. The truth is I have seen that my appatite is lessening.
I think it has to do with the sickness. Because I make myself atleat walk to stay awake.

DiabetesDiva 2009-05-13 10:37:23 -0500 Report

I am on antibiotics & steroids for a sinus infection too. My doc said not to worry about the higher numbers. I think it's the infection and the meds that are causing this. Have you tried NeilMed sinus rinse? It works wonders and you can buy it at Walgreens, Walmart, etc.
Hope you feel better soon.